Skip to main content Accessibility help
×
Home
Hostname: page-component-99c86f546-8r8mm Total loading time: 0.179 Render date: 2021-11-29T05:55:23.743Z Has data issue: true Feature Flags: { "shouldUseShareProductTool": true, "shouldUseHypothesis": true, "isUnsiloEnabled": true, "metricsAbstractViews": false, "figures": true, "newCiteModal": false, "newCitedByModal": true, "newEcommerce": true, "newUsageEvents": true }

Article contents

Psychosis secondary to indomethacin. A case report

Published online by Cambridge University Press:  13 August 2021

S. Santiago González*
Affiliation:
Psychiatry, Malaga Regional Hospital, Málaga, Spain
C. Gómez Sánchez-Lafuente
Affiliation:
Psychiatry, Malaga Regional Hospital, Málaga, Spain
A. Martinez Rico
Affiliation:
Psychiatry, Malaga Regional Hospital, Málaga, Spain
J. Hurtado Molina
Affiliation:
General Practice, Malaga District, Málaga, Spain
*
*Corresponding author.

Abstract

HTML view is not available for this content. However, as you have access to this content, a full PDF is available via the ‘Save PDF’ action button.
Introduction

Indomethacin, a non-steroidal anti-inflammatory treatment used in various inflammatory diseases, is one of the drugs that has been related to the appearance of psychotic symptoms as a side effect.

Objectives

Point out the importance of knowing the possible psychiatric symptoms that some drugs can cause as a side effect.

Methods

Description of a clinical case and bibliography review.

Results

We present the case of a 71-year-old woman, with no previous mental health history, who is referred by her primary care physician due to the presence of auditory hallucinations and self-referential ideas. As a somatic history, the patient presented Rheumatoid Arthritis under control by rheumatology and acoustic neuroma, under control by neurosurgery. Treatment with Risperidone was started, up to 2 mg, which helped control her symptoms. After an exhaustive study of her situation, the possibility that her symptoms were a side effect of her usual treatment was raised. It was evidenced that the patient had taken a higher dose of Indomethacin than prescribed by the rheumatologist, reason why its daily intake was suspended, and subsequently an improvement and even suppression of symptoms was seen. Later, due to a misunderstanding, the drug was reintroduced, and symptoms appeared again.

Conclusions

The appearance of psychotic symptoms has been related to the intake of various drugs, including Indomethacin. It is essential to carry out a differential diagnosis if psychotic symptoms appear in the subject.

Disclosure

No significant relationships.

Type
Abstract
Creative Commons
Creative Common License - CCCreative Common License - BY
This is an Open Access article, distributed under the terms of the Creative Commons Attribution licence (http://creativecommons.org/licenses/by/4.0/), which permits unrestricted re-use, distribution, and reproduction in any medium, provided the original work is properly cited.
Copyright
© The Author(s), 2021. Published by Cambridge University Press on behalf of the European Psychiatric Association
Submit a response

Comments

No Comments have been published for this article.
You have Access
Open access

Send article to Kindle

To send this article to your Kindle, first ensure no-reply@cambridge.org is added to your Approved Personal Document E-mail List under your Personal Document Settings on the Manage Your Content and Devices page of your Amazon account. Then enter the ‘name’ part of your Kindle email address below. Find out more about sending to your Kindle. Find out more about sending to your Kindle.

Note you can select to send to either the @free.kindle.com or @kindle.com variations. ‘@free.kindle.com’ emails are free but can only be sent to your device when it is connected to wi-fi. ‘@kindle.com’ emails can be delivered even when you are not connected to wi-fi, but note that service fees apply.

Find out more about the Kindle Personal Document Service.

Psychosis secondary to indomethacin. A case report
Available formats
×

Send article to Dropbox

To send this article to your Dropbox account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Dropbox.

Psychosis secondary to indomethacin. A case report
Available formats
×

Send article to Google Drive

To send this article to your Google Drive account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Google Drive.

Psychosis secondary to indomethacin. A case report
Available formats
×
×

Reply to: Submit a response

Please enter your response.

Your details

Please enter a valid email address.

Conflicting interests

Do you have any conflicting interests? *